Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 320, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 10, 2016, 2:42 PM EDT for Crawford County, Harrison County, Perry County, Indiana; Hancock County, Meade County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2016, 2:42 PM EDT (18:42 UTC)
- Expired
- Sep 10, 2016, 3:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Harrison County, IN, Perry County, IN, Hancock County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 70 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 2:49 PM EDT | TSTM WND DMG | Hawesville, KY | TREE FELL THROUGH A HOUSE IN HAWESVILLE. TREE BLOWN DOWN BLOCKING HWY 2181. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 2:24 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WUUS53 KLMK 101842
SVRLMK
INC025-061-123-KYC091-163-101915-
/O.NEW.KLMK.SV.W.0320.160910T1842Z-160910T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
242 PM EDT SAT SEP 10 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
PERRY COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
NORTHWESTERN MEADE COUNTY IN CENTRAL KENTUCKY...
HANCOCK COUNTY IN CENTRAL KENTUCKY...
* UNTIL 315 PM EDT/215 PM CDT/
* AT 242 PM EDT/142 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 14 MILES NORTHEAST OF TELL CITY TO NEAR
KNOTTSVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...CAREFREE TOWN...MOUNT PLEASANT...
LEWISPORT...CANNELTON...LEOPOLD...TROY...LEAVENWORTH AND ALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3793 8697 3794 8692 3802 8680 3800 8677
3804 8679 3810 8677 3811 8679 3826 8660
3830 8617 3803 8646 3805 8649 3804 8652
3797 8653 3782 8668 3781 8684 3784 8685
3784 8691 3788 8689 3790 8692 3789 8699
TIME...MOT...LOC 1842Z 243DEG 31KT 3809 8656 3784 8688
HAIL...<.75IN
WIND...60MPH
$$
AMS1 follow-up statement
216
WWUS53 KLMK 101914
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EDT SAT SEP 10 2016
INC025-061-123-KYC091-163-101924-
/O.EXP.KLMK.SV.W.0320.000000T0000Z-160910T1915Z/
HARRISON IN-PERRY IN-CRAWFORD IN-MEADE KY-HANCOCK KY-
314 PM EDT SAT SEP 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HARRISON...
PERRY...SOUTHEASTERN CRAWFORD...NORTHWESTERN MEADE AND HANCOCK
COUNTIES WILL EXPIRE AT 315 PM EDT/215 PM CDT/...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT/800 PM
CDT/ FOR SOUTH CENTRAL INDIANA...AND CENTRAL KENTUCKY.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3793 8697 3794 8692 3802 8680 3800 8677
3804 8679 3810 8677 3811 8679 3826 8660
3830 8617 3803 8646 3805 8649 3804 8652
3797 8653 3782 8668 3781 8684 3784 8685
3784 8691 3788 8689 3790 8692 3789 8699
TIME...MOT...LOC 1913Z 243DEG 31KT 3809 8656 3784 8688
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:05 PM EDT, 37 minutes earlier.
Area forecast discussion, Sep 10, 2:05 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Louisville KY 205 PM EDT SAT SEP 10 2016 .SHORT TERM (Now through Sunday Night)... Issued at 205 PM EDT Sat Sep 10 2016 ...Strong to Severe Storms This Afternoon... As of mid-afternoon, a strong surface cold front extended from central Indiana through western and central Kentucky down into portions of northwestern TN. Mesoanalysis showed MLCAPE of 2000 J/kg, DCAPE near 1500 J/kg along with effective shear 30-35 kts. A line of thunderstorms was marching through southern Indiana and central Kentucky right along the better surface convergence characterized by a strong southwest to northwest wind shift. Temperatures ahead of the precipitation were in the mid to upper 80s with dewpoints in the upper 60s to low 70s. Latest hi-res model guidance in reasonable agreement showing that this line of storms will sweep across the forecast area through 7-9 pm EDT. The greatest severe chances will be through late afternoon and will begin to wane toward sunset with the loss of daytime heating. Damaging winds is the primary severe threat though intense rainfall rates leading to localized flooding is also a concern. Drier and cooler air will surge into the region later this evening and overnight with steady northwest winds. By daybreak Sunday, temperatures are expected to be in the upper 50s to mid 60s with mostly clear skies. Sunday will be a very pleasant, early fall day across southern Indiana and central Kentucky with low humidity, temperatures in the 70s and overall light winds as the center of high pressure moves overhead. Plan on a refreshingly cool night as well with lows dropping into the 50s across the region by Monday morning, the coolest spots may dip into the low 50s. .LONG TERM (Monday through Saturday)... Issued at 210 PM EDT Sat Sep 10 2016 The synoptic pattern Monday through Tuesday is expected to feature a trough across the western US and northern Plains with weak ridging over the southeast US. Dry weather will prevail across southern Indiana and central Kentucky with temperatures rebounding into the low 80s on Monday and mid/upper 80s by Tuesday. Morning temperatures will be in the mid 50s to low 60s. A shortwave trough passing through the Great Lakes mid-week will drag a surface front through the region Wednesday into Thursday. There is limited moisture return ahead of this system and less than favorable kinematics, so will continue to mention just 20-30 percent chances of showers and storms. Another passing surface high pressure looks to bring a couple more dry weather days to round out the upcoming work week. Temperatures are forecast to trend back to near normal by the end of the work week. && .AVIATION (18Z TAF Update)... Issued at 1250 PM EDT Sat Sep 10 2016 Main challenge is the timing and impact of thunderstorms from roughly mid-afternoon into early evening. Believe a broken line of storms will develop across SW Indiana and western Kentucky, then push eastward across the terminals. Believe that even for a direct impact, probabilities are high enough to warrant a TEMPO with MVFR visibility in TSRA, with SDF and BWG under the gun from roughly 20- 23Z, and LEX from 22Z-01Z Sunday. Tricky call whether to carry VCTS concurrently, which we are inclined to carry at BWG and LEX, but have not included at SDF largely for the sake of brevity. SW winds will be gusty ahead of any convection, with peaks close to 25 kt. The wind shift associated with the front will move through around sunset, and any storms will end at that point. NW winds through the evening with a barely-VFR ceiling, but we'll see clearing skies and lighter winds around midnight. However, not too concerned with fog as much drier air will be pushing into the area. Light north winds and clear skies expected for Sunday. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........ZT Long Term.........ZT Aviation..........RAS
Hazardous weather outlook, Sep 10, 11:37 AM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1137 AM EDT SAT SEP 10 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-111545- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1137 AM EDT SAT SEP 10 2016 /1037 AM CDT SAT SEP 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING HOURS. SOME STRONG TO SEVERE STORMS ARE POSSIBLE, MAINLY ALONG AND EAST OF THE I-65 CORRIDOR FROM AROUND 2 PM TO 9 PM EDT. DAMAGING WINDS AND HEAVY DOWNPOURS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF DAMAGING WIND OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. ZT
In the hours before
Special weather statement, Sep 10, 1:51 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
151 PM EDT SAT SEP 10 2016
INZ076-077-083-084-089-090-KYZ023>025-101815-
WASHINGTON-ORANGE-CRAWFORD-DUBOIS-HARRISON-PERRY-MEADE-HANCOCK-
BRECKINRIDGE-
151 PM EDT SAT SEP 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HARRISON...PERRY...ORANGE...CRAWFORD...WESTERN WASHINGTON...DUBOIS...
NORTHWESTERN MEADE...NORTHWESTERN BRECKINRIDGE AND HANCOCK
COUNTIES...
AT 150 PM EDT/1250 PM CDT/...RADAR INDICATED STRONG THUNDERSTORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF PAOLI TO
NEAR GRANDVIEW. MOVEMENT WAS EAST AT 25 MPH.
WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JASPER...TELL CITY...SALEM...PAOLI...HAWESVILLE...ENGLISH...
CAREFREE TOWN...MOUNT PLEASANT...HUNTINGBURG AND FERDINAND.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3851 8707 3849 8695 3853 8668 3869 8668
3869 8631 3877 8628 3878 8606 3877 8606
3782 8644 3781 8683 3784 8685 3783 8691
3788 8689 3791 8693 3789 8698 3793 8698
3802 8680 3800 8677 3821 8679 3820 8707
TIME...MOT...LOC 1750Z 255DEG 22KT 3865 8651 3795 8690
AMSSpecial weather statement, Sep 10, 2:17 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT SAT SEP 10 2016
INZ076>079-083-084-089>092-KYZ023>025-101845-
SCOTT-ORANGE-WASHINGTON-CRAWFORD-JEFFERSON-FLOYD-HARRISON-CLARK-
DUBOIS-PERRY-HANCOCK-BRECKINRIDGE-MEADE-
217 PM EDT SAT SEP 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCOTT...NORTHWESTERN
JEFFERSON...PERRY...NORTHWESTERN FLOYD...ORANGE...WASHINGTON...
CRAWFORD...NORTHWESTERN CLARK...DUBOIS...WESTERN HARRISON...
NORTHWESTERN BRECKINRIDGE...NORTHWESTERN MEADE AND HANCOCK
COUNTIES...
AT 217 PM EDT/117 PM CDT/...RADAR INDICATED STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF SALEM TO
NEAR TELL CITY. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JASPER...TELL CITY...SCOTTSBURG...SALEM...PAOLI...CORYDON...
HARDINSBURG...HAWESVILLE...ENGLISH AND NEW PROVIDENCE TOWN.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3773 8650 3779 8682 3790 8692 3789 8699
3800 8677 3806 8677 3821 8679 3821 8705
3848 8696 3853 8668 3869 8668 3869 8631
3877 8628 3878 8620 3878 8618 3873 8587
3883 8573 3882 8561 3891 8553 3890 8553
TIME...MOT...LOC 1817Z 254DEG 28KT 3874 8618 3798 8669
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:51 PM EDT | Special Weather Statement | LMK | Crawford, Dubois, Orange, Perry | 24 min |
| Sep 10, 2:17 PM EDT | Special Weather Statement | LMK | Crawford, Dubois, Orange, Perry, Scott, Washington | 28 min |
| Sep 10, 2:48 PM EDT | Special Weather Statement | LMK | Crawford, Floyd, Jefferson, Scott, Washington | 27 min |
| Sep 10, 3:00 PM EDT | Severe Thunderstorm Warning | LMK | Floyd, Harrison, Perry | 30 min |
| Sep 10, 3:13 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott, Washington | 32 min |
| Sep 10, 3:21 PM EDT | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 24 min |
| Sep 10, 3:43 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 17 min |
| Sep 10, 3:57 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 33 min |
| Sep 10, 2:51 PM EDT | Special Weather Statement | LMK | Breckinridge, Ohio | 24 min |
| Sep 10, 3:32 PM EDT | Special Weather Statement | LMK | Grayson, Hardin | 28 min |
| Sep 10, 3:34 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 26 min |
| Sep 10, 3:44 PM EDT | Special Weather Statement | LMK | Butler, Edmonson, Logan, Simpson, Warren | 61 min |
| Sep 10, 3:46 PM EDT | Special Weather Statement | LMK | Bullitt, Jefferson | 29 min |
| Sep 10, 3:48 PM EDT | Special Weather Statement | LMK | Oldham, Trimble | 27 min |
| Sep 10, 3:53 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Oldham, Shelby, Spencer | 37 min |
| Sep 10, 4:06 PM EDT | Special Weather Statement | LMK | Henry, Trimble | 24 min |
| Sep 10, 4:21 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 24 min |
| Sep 10, 4:22 PM EDT | Special Weather Statement | LMK | Nelson, Shelby, Spencer | 23 min |
| Sep 10, 4:36 PM EDT | Special Weather Statement | LMK | Henry | 24 min |
| Sep 10, 4:47 PM EDT | Special Weather Statement | LMK | Franklin, Spencer | 13 min |
| Sep 10, 4:49 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott | 26 min |
| Sep 10, 4:54 PM EDT | Special Weather Statement | LMK | Green, Hart, Larue, Marion, Mercer, Nelson and 2 more | 36 min |
| Sep 10, 4:57 PM EDT | Special Weather Statement | LMK | Adair, Allen, Barren, Cumberland, Metcalfe, Monroe | 63 min |
| Sep 10, 5:01 PM EDT | Special Weather Statement | LMK | Anderson, Spencer, Woodford | 29 min |
| Sep 10, 5:15 PM EDT | Special Weather Statement | LMK | Harrison, Scott | 30 min |
| Sep 10, 5:30 PM EDT | Special Weather Statement | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Madison | 60 min |
| Sep 10, 5:32 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Nicholas | 43 min |
| Sep 10, 6:17 PM EDT | Special Weather Statement | LMK | Clark | 13 min |
| Sep 10, 6:28 PM EDT | Special Weather Statement | LMK | Lincoln, Madison | 17 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.